Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 142, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Dec 21, 2011, 4:25 PM EST for Adams County, Allen County, Indiana; Van Wert County, Ohio. It took effect at Dec 21, 2011, 6:12 PM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2011, 4:25 PM EST (21:25 UTC)
- In effect from
- Dec 21, 2011, 6:12 PM EST
- Expired
- Dec 22, 2011, 8:36 PM EST
- In force
- 26 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Adams County, IN, Allen County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 87 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Marys River at Decatur (DCRI3). The gauge peaked at 17.42 ft at Dec 22, 2011, 5:00 AM EST.
- Action stage
- 13 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04181500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
473 WGUS43 KIWX 212125 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST WED DEC 21 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RECENT HEAVY RAINFALL WILL CAUSE MINOR FLOODING ALONG THE SAINT MARYS RIVER NEAR DECATUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC001-003-OHC161-222125- /O.NEW.KIWX.FL.W.0142.111221T2312Z-111223T0600Z/ /DCRI3.1.ER.111221T2312Z.111222T0000Z.111222T0600Z.NO/ 425 PM EST WED DEC 21 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL LATE THURSDAY NIGHT. * AT 3 PM WEDNESDAY THE STAGE WAS 16.6 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE WEDNESDAY EVENING AND CREST NEAR 17.1 FEET AROUND 7 PM WEDNESDAY DECEMBER 21 AND FALL BELOW FLOOD STAGE AROUND 1 AM THURSDAY DECEMBER 22. * AT 17.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG THE RIVER IN NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY. $$
3 follow-up statements
540 WGUS83 KIWX 220251 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 951 PM EST WED DEC 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO... MARSHALL...PULASKI AND STARKE COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .MINOR FLOODING CONTINUES ALONG AREA RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC049-085-099-131-149-230251- /O.CON.KIWX.FL.W.0129.000000T0000Z-111223T1200Z/ /ORAI3.2.ER.111216T0015Z.111217T2345Z.111222T1200Z.NR/ 951 PM EST WED DEC 21 2011 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL FRIDAY MORNING. * AT 9 PM WEDNESDAY THE STAGE WAS 12.2 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 7 AM THURSDAY DECEMBER 22. * AT 12.0 FEET...THE RIVER IS AT FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING BEGINS. $$ INC001-003-OHC161-230251- /O.CON.KIWX.FL.W.0142.000000T0000Z-111223T0600Z/ /DCRI3.1.ER.111221T2300Z.111222T0000Z.111222T0600Z.NO/ 951 PM EST WED DEC 21 2011 THE FLOOD WARNING CONTINUES FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL LATE THURSDAY NIGHT. * AT 7 PM WEDNESDAY THE STAGE WAS 17.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 1 AM THURSDAY DECEMBER 22. * AT 17.0 FEET...AGRICULTURAL FLOODING OCCURS ALONG THE RIVER IN NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY. $$
671 WGUS83 KIWX 221510 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1010 AM EST THU DEC 22 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .MINOR FLOODING CONTINUES ON THE TIPPECANOE RIVER NEAR ORA AND THE SAINT MARYS RIVER NEAR DECATUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS OR SOONER IF NECESSARY. && INC049-085-099-131-149-231510- /O.EXT.KIWX.FL.W.0129.000000T0000Z-111223T1800Z/ /ORAI3.2.ER.111216T0015Z.111217T2345Z.111222T1800Z.NR/ 1010 AM EST THU DEC 22 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE TIPPECANOE RIVER NEAR ORA * UNTIL FRIDAY AFTERNOON. * AT 9 AM THURSDAY THE STAGE WAS 12.1 FEET AND SLOWLY FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 12.0 FOOT FLOOD STAGE AROUND 1 PM THURSDAY DECEMBER 22. * AT 12.0 FEET...THE RIVER IS AT FLOOD STAGE...SIGNIFICANT LOWLAND AND RURAL FLOODING BEGINS. $$ INC001-003-OHC161-231510- /O.EXT.KIWX.FL.W.0142.000000T0000Z-111223T1900Z/ /DCRI3.1.ER.111221T2300Z.111222T0945Z.111222T1900Z.NO/ 1010 AM EST THU DEC 22 2011 THE FLOOD WARNING HAS BEEN EXTENDED FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL FRIDAY AFTERNOON. * AT 7 AM THURSDAY THE STAGE WAS 17.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 2 PM THURSDAY DECEMBER 22. * AT 17.5 FEET...COUNTY ROAD 225 NORTH OF PLEASANT MILLS IS FLOODED. AGRICULTURAL LAND FLOODING INCREASES IN NORTHERN...CENTRAL AND EASTERN ADAMS COUNTY. * THIS CREST COMPARES TO A PREVIOUS CREST OF 17.3 FEET WHICH OCCURRED ON MAR 14 2010. $$
373 WGUS83 KIWX 230136 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 836 PM EST THU DEC 22 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... TIPPECANOE RIVER NEAR ORA AFFECTING FULTON...KOSCIUSKO...MARSHALL... PULASKI AND STARKE COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC049-085-099-131-149-230206- /O.CAN.KIWX.FL.W.0129.000000T0000Z-111223T1800Z/ /ORAI3.2.ER.111216T0015Z.111217T2345Z.111222T2130Z.NR/ 836 PM EST THU DEC 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE TIPPECANOE RIVER NEAR ORA * AT 7 PM THURSDAY THE STAGE WAS 11.9 FEET * FLOOD STAGE IS 12.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE THURSDAY AFTERNOON. * FORECAST...THE RIVER WILL FALL TO NEAR 11.8 FEET AROUND 1 AM FRIDAY DECEMBER 23. $$ INC001-003-OHC161-230206- /O.CAN.KIWX.FL.W.0142.000000T0000Z-111223T1900Z/ /DCRI3.1.ER.111221T2300Z.111222T0945Z.111222T2115Z.NO/ 836 PM EST THU DEC 22 2011 THE FLOOD WARNING IS CANCELLED FOR THE SAINT MARYS RIVER NEAR DECATUR * AT 7 PM THURSDAY THE STAGE WAS 16.8 FEET * FLOOD STAGE IS 17.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE THURSDAY AFTERNOON. * FORECAST...THE RIVER WILL FALL TO NEAR 16.0 FEET AROUND 1 AM FRIDAY DECEMBER 23. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 21, 3:40 PM EST, 45 minutes earlier.
Area forecast discussion, Dec 21, 3:40 PM EST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 340 PM EST WED DEC 21 2011 .SHORT TERM... OLD CUTOFF LOW OVERHEAD CONTS TO SHEAR AS IT ACCELERATES NEWD AHD OF SECONDARY IMPULSE EJECTING OUT OF THE BAHA AHD OF UPSTREAM KICKER DIVING SWD THROUGH THE CNTRL ROCKIES. 12Z GUIDANCE SPECTRUM HAD ALL TURNED MORE SWD SUPPRESSED W/TRACK OF THIS EJECTING SYS AND AS SUCH MADE SOME TEMPORAL ADJUSTMENTS TO POPS THU AFTN/EVE. OTHERWISE MOIST POST FNTL BNDRY LYR REMAINS INTACT AND W/BACKING FLW OVERNIGHT BECOMING WKLY CONV AFT MIDNIGHT...SUSPECT RENEWED FOG DVLPMNT LIKELY AND PERHAPS W/PATCHY DRIZZLE. MORE SIG BUT AGAIN BRIEF CAA WING TO FOLLOW IN BEHIND THIS SYS THU NIGHT W/RTN OF MORE SEASONABLE TEMPS TO START THE LONG TERM. PRIOR TEMP GRIDS AS A WHOLE FOLLOWED GIVEN ACCEPTABLE MOS GUIDANCE TRENDS YET DID BUMP WARMER OVERNIGHT GIVEN EXTENSIVE LOW CLD CVR XPCD AND NEUTRAL LL THERMAL ADVECTION. && .LONG TERM... FRIDAY THROUGH WEDNESDAY...A STRONG NEGATIVE HEIGHT ANOMALY UPSTREAM OVER THE NORTHERN PACIFIC WITH A DOWNSTREAM RIDGE BUILDING INTO WEST NORTH AMERICA WILL DOMINATE THE WEATHER OVER THE FORECAST AREA DURING THIS ENTIRE PERIOD. MILD AND DRY WEATHER WILL PERSIST WITH HIGHS GENERALLY 36F TO 41F WITH LOWS 25F TO 30F. FAVOR THE GFS RUN TO RUN TRENDS AND CONSISTENCY...SO HAVE TRENDED WARMER WITH HIGHS ON MONDAY AND LEFT THE REST OF THE FORECAST DRY. && .AVIATION... WKNG UPR LOW ACCELERATING EWD THIS AFTN W/JUST A BIT OF DRIZZLE LEFT OVR. WRLY POST FNTL FLW HAD MIXED OUT EARLIER STATIC BNDRY LYR YET STILL AN EXTENSIVE AREA OF POST FNTL MVFR/IFR CIGS. RESIDUAL TROUGHING REMAINS WITHIN ELONGATE MEAN TROUGHING EXTENDING BACK INTO THE MEXICO BAHA YET WILL EJECT OUT OVERNIGHT AHD OF UPSTREAM KICKER DROPPING RAPIDLY SWD THROUGH THE CNTR&& .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...SKIPPER AVIATION...T
Hazardous weather outlook, Dec 21, 4:48 AM EST, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 448 AM EST WED DEC 21 2011 INZ018-025>027-032>034-OHZ001-002-004-005-015-016-024-025-221000- ALLEN IN-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...FORT WAYNE...HUNTINGTON...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 448 AM EST WED DEC 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>009-012>017-020-022>024-MIZ077>081-221000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI- WABASH-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE 448 AM EST WED DEC 21 2011 /348 AM CST WED DEC 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT AREAS OF FOG...DENSE IN SPOTS...WILL PERSIST UNTIL LATE MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-221000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 448 AM EST WED DEC 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES MAY BECOME HAZARDOUS FOR SMALL CRAFT THURSDAY NIGHT INTO FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:34 AM EST | Dense Fog Advisory | IWX | Allen, Cass, DeKalb, Elkhart, Fulton, LaGrange and 9 more | 7 hr |
Nearby
River Flood Warnings in Indiana, 2011River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.